MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon deflation failure and catheter removal difficulties were encountered.The target lesion was located in the straight, diffused superficial femoral artery.After a v18 guide wire and two non-bsc guide wires crossed the lesion, a 5.0mmx60mmx80cm (4f) sterling balloon catheters was advanced for pre-dilatation.The balloon was inflated at 8 atmospheres.However, after inflation, the physician was not able to deflate the balloon.The balloon was withdrawn in inflated state to the f5 11cm non-bsc guide sheath.The physician then used a biopsy needle to puncture and remove the balloon.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen and contrast and blood in the balloon.The balloon was loosely folded.Microscopic inspection revealed tip damage.The outer sheath was stretched down 8.9cm from the tip for 3mm.The device was soaked in a water bath for one day to loosen the blood and contrast in the device.There was a longitudinal tear 2mm long at the proximal marker band.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8674276
Report Number2134265-2019-05773
Device Sequence Number11308342
Product Code DQY
UDI-Device Identifier08714729122944
UDI-Public08714729122944
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2022
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0023547950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: F5 BRITE 11CM; GUIDE CATHETER: F5 BRITE 11CM; GUIDE CATHETER: F5 BRITE 11CM
Outcome Attributed to Adverse Event Required Intervention;